[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.171.35. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1985

Quinidine Photosensitivity

Author Affiliations

From the Department of Dermatology, Columbia-Presbyterian Medical Center, New York.

Arch Dermatol. 1985;121(4):525-528. doi:10.1001/archderm.1985.01660040109022
Abstract

• A 55-year-old woman developed a dermatitis confined to light-exposed areas while taking quinidine gluconate, warfarin sodium, furosemide, spironolactone, and digoxin after cardiac surgery. Phototesting indicated a normal erythematous response to 290- to 320-nm ultraviolet radiation, but she developed erythema from 6 joules/sq cm of 320- to 400-nm radiation (ultraviolet A [UV-A]), a much lower dose than needed to produce a reaction in normal individuals. Two days after she discontinued quinidine and warfarin, phototesting showed no reaction to as much as 20 joules/sq cm of UV-A. One week after resuming quinidine (but not warfarin), she again reacted to 8 joules/sq cm of UV-A. No reactivity was elicited when the preparation was applied to the skin or injected into the dermis either with or without subsequent UV-A irradiation.

(Arch Dermatol 1985;121:525-528)

×